Hail, McPherson
- When
- October 1, 8:05 PM CST
- Where
- McPherson County, 3.45 mi SW of Tryon
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.510, -101.010
A complex of thunderstorms moved east off the Rocky Mountains across western and into central Nebraska during the late afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A complex of thunderstorms moved east off the Rocky Mountains across western and into central Nebraska during the late afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Oct 1, 5:55 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 655 PM CDT WED OCT 1 2014 .SYNOPSIS... ISSUED AT 322 PM CDT WED OCT 1 2014 THE MODELS CONTINUE TO SHOW DEEP LOW PRESSURE FORMING ALOFT OVER HUDSON BAY THIS WEEKEND AND NEXT WEEK. THIS IS A SIGN OF WINTER ACROSS THE CNTL CANADIAN PROVINCES. AS THIS PATTERN SHIFT OCCURS...HIGH PRESSURE ACROSS ALASKA WILL BE DRAWN DOWN THROUGH THE NRN HIGH PLAINS BY FRIDAY AND SETTLE ACROSS KS AND NEB BY SATURDAY MORNING. FREEZING WEATHER WILL LIKELY DEVELOP AS EARLY AS FRIDAY MORNING ACROSS NWRN NEB AND ACROSS MOST IF NOT ALL OF WRN AND NCNTL NEB BY SATURDAY MORNING. THEREAFTER...THE LOCATION OF QUASI STATIONARY LOW PRESSURE ACROSS ONTARIO WILL DICTATE THE POSITION OF A BELT OF COLD AIR ADVECTION BEING DRAWN SOUTH OUT OF CANADA. TODAYS MODELS SHOW THE LOW PRESSURE FAR ENOUGH NORTH TO KEEP THIS COLD AIR LOCKED IN ACROSS THE UPPER MIDWEST WITH WARMER AIR ACROSS THE CNTL PLAINS. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 322 PM CDT WED OCT 1 2014 WATER VAPOR IMAGERY THIS AFTERNOON INDICATED A STRONG PV ANOMALY NEAR SALT LAKE CITY...WITH ANOTHER BOTTOMING OUT IN THE BASE OF THE WEST COAST TROUGH NEAR LAS VEGAS. THE STRONG DISTURBANCE LOCATED NEAR SALT LAKE WILL ROTATE EAST THROUGH NORTHERN COLORADO TONIGHT...WITH NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS DEVELOPING IN AREA OF STRONG ISENTROPIC LIFT FROM THE SOUTHERN NEBRASKA PANHANDLE...EASTWARD INTO SOUTHWEST NEBRASKA. RAIN COULD BE QUITE HEAVY FOR A TIME...AND WOULD NOT BE SURPRISED TO SEE SOME AMOUNTS NEAR AN INCH ACROSS SOUTHWEST NEBRASKA BY THURSDAY MORNING. THE LIFT QUICKLY DIMINISHES TO THE NORTH...AND ONLY A SCATTERING OF SHOWERS EXPECTED ACROSS NORTHERN NEBRASKA. THIS IS A COMPACT AND QUICK MOVING SYSTEM...WITH DRIER AIR AND SUBSIDENCE ALOFT TAKING HOLD THURSDAY MORNING. THIS WILL BRING CLEARING SKIES AFTER A FEW MORNING SHOWERS. MID LEVEL CLOUDS WILL BE ON THE INCREASE AGAIN BY LATE IN THE AFTERNOON...AS ANOTHER WEAKER QUICK MOVING SYSTEM APPROACHES IN THE FAST NORTHWEST FLOW ALOFT. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 322 PM CDT WED OCT 1 2014 THURSDAY NIGHT THROUGH SATURDAY...A POWERFUL COLD FRONT MOVES THROUGH THE FCST AREA THURSDAY PRODUCING AND AREA OF SHOWERS ALONG THE FRONT. THE GUIDANCE INDICATES FREEZING TEMPERATURES FRIDAY MORNING ACROSS NWRN NEB. WINDS REMAIN STRONG ENOUGH TO PREVENT ANY INVERSION AND FREEZE ELSEWHERE. HIGHS FRIDAY REMAIN IN THE 50S THROUGHOUT THE FCST AREA AS HIGH PRESSURE MOVES OVERHEAD. LIGHT WINDS...CLEAR SKIES AND WEAK WARM AIR ADVECTION ARE EXPECTED FRIDAY NIGHT WHICH SHOULD SUPPORT FREEZING TEMPERATURES AND HEAVY FROST THROUGHOUT THE FCST AREA WITH LOWS IN THE 20S TO NEAR 30 BY SATURDAY MORNING. IF THE MODELS ARE CORRECT...WARM AIR SHOULD MOVE IN FROM THE WEST SATURDAY FOR HIGHS IN THE 60S TO LOWER 70S. SATURDAY NIGHT THROUGH WEDNESDAY...THERE IS REASONABLY GOOD MODEL AGREEMENT THROUGH AT LEAST TUESDAY THAT WEST AND NORTHWEST WINDS WOULD CONTINUE TO DOWN SLOPE OFF THE HIGH PLAINS PRODUCING MILD WEATHER. H850MB TEMPERATURES RISE THROUGH THE TEENS TO NEAR 20C BY WEDNESDAY. THE FORECAST IS DRY DURING THIS TIME FRAME AND GENERALLY CLEAR SKIES ARE EXPECTED. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 655 PM CDT WED OCT 1 2014 A STRONG UPPER LEVEL DISTURBANCE WILL CROSS THE AREA TONIGHT...WITH A ROUND OF SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN PANHANDLE INTO SOUTHWEST NEBRASKA. ACTIVITY WILL BE MORE SCATTERED FOR AREAS TO THE NORTH. MVFR CONDITIONS ARE EXPECTED IN THE HEAVIER SHOWERS...ESPECIALLY AT KLBF FROM 06Z-10Z. SYSTEM WILL BE PROGRESSIVE...WITH CONDITIONS RAPIDLY IMPROVING AFTER 12Z THURSDAY MORNING. WINDS WILL BE NORTH TO NORTHWEST 5 TO 15 KTS THROUGH THE PERIOD. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CDC SHORT TERM...TAYLOR LONG TERM...CDC AVIATION...ROBERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 336 PM CDT WED OCT 1 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-022045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 336 PM CDT WED OCT 1 2014 /236 PM MDT WED OCT 1 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER COLD FRONT WILL MOVE THROUGH WESTERN AND NORTH CENTRAL NEBRASKA ON THURSDAY...USHERING IN MUCH COLDER AIR...REMINISCENT OF THE MID SEPTEMBER COOL SPELL. FROST IS POSSIBLE ACROSS PORTIONS OF NORTHWEST NEBRASKA THURSDAY NIGHT INTO FRIDAY MORNING. THE POTENTIAL FOR FROST SPREADS TO THE REST OF WESTERN AND NORTH CENTRAL NEBRASKA FRIDAY NIGHT AND SATURDAY MORNING AS LOWS ARE EXPECTED TO DROP INTO THE LOWER 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) SNIVELY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 825 PM CDT WED OCT 1 2014 NEZ036-020215- MCPHERSON NE- 825 PM CDT WED OCT 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCPHERSON COUNTY UNTIL 915 PM CDT... AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF TRYON...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SCHNICK LAKE... THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 187 AND 200. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROBERG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT WED OCT 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN 29 S VALENTINE 42.45N 100.55W
10/01/2014 M0.47 INCH CHERRY NE PUBLIC
RECEIVED 0.47 IN 20 TO 25 MINUTES. ALSO PEA SIZE HAIL.
&&
BROOKSThe North Platte radar (KLNX), 61 km away, was scanning. The volume nearest the first event began at 02:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, October 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 542908.